On the Robustness of Hurwitz Polynomials under Coefficient Perturbation

Younseok CHOO  

Publication
IEICE TRANSACTIONS on Fundamentals of Electronics, Communications and Computer Sciences   Vol.E97-A   No.10   pp.2079-2082
Publication Date: 2014/10/01
Online ISSN: 1745-1337
DOI: 10.1587/transfun.E97.A.2079
Type of Manuscript: LETTER
Category: Systems and Control
Keyword: 
robust stability,  Hurwitz polynomial,  Schur polynomial,  bilinear transformation,  

Full Text: PDF>>
Buy this Article




Summary: 
This note presents a new approach for the robustness of Hurwitz polynomials under coefficient perturbation. The s-domain Hurwitz polynomial is transformed to the z-domain polynomial by the bilinear transformation. Then an approach based on the Rouché theorem introduced in the literature is applied to compute a crude bound for the allowable coefficient variation such that the perturbed polynomial maintains the Hurwitz stability property. Three methods to obtain improved bounds are also suggested. The results of this note are computationally more efficient than the existing direct s-domain approaches especially for polynomials of higher degree. Furthermore examples indicate that the exact bound for the coefficient variation can be obtained in some cases.